Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 122, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 5, 2022, 9:07 PM EST for Forsyth County, Fulton County, Georgia. It took effect at Dec 5, 2022, 11:42 PM EST. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2022, 9:07 PM EST (02:07 UTC)
- In effect from
- Dec 5, 2022, 11:42 PM EST
- Expired
- Dec 7, 2022, 8:36 PM EST
- In force
- 45 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
889
WGUS42 KFFC 060207
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
907 PM EST Mon Dec 5 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
For the Big Creek...including Alpharetta...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-061415-
/O.NEW.KFFC.FL.W.0122.221206T0442Z-221207T1716Z/
/APHG1.1.ER.221206T0442Z.221206T1800Z.221207T1115Z.NO/
907 PM EST Mon Dec 5 2022
...FLOOD WARNING IN EFFECT UNTIL EARLY WEDNESDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until early Wednesday afternoon.
* IMPACTS...At 8 feet, Minor flooding continues to expand further
into the woodlands and fields along the creek from near Cumming in
south Forsyth County to Alpharetta and Roswell in north Fulton
County. Additional portions of The Big Creek Greenway have minor
flooding with 1 to 2 feet of water. Most of the walking and biking
paths will be closed...especially upstream and downstream from the
gage on Kimball Bridge Road and near Rock Mill Park. Portions of
the YMCA Campground off Preston Ridge Road will flood.
* ADDITIONAL DETAILS...
- At 8:45 PM EST Monday the stage was 6.1 feet and rising.
- Forecast...The creek is expected to rise above flood stage
late this evening to a crest of 8.8 feet early Tuesday
afternoon. It will then fall below flood stage Wednesday
morning.
- Flood stage is 7 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$8 follow-up statements
418
WGUS82 KFFC 060825
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
325 AM EST Tue Dec 6 2022
...The Flood Warning is extended for the following rivers in
Georgia...Tennessee...
Lookout Creek near New England affecting Hamilton and Dade
Counties.
...The Flood Warning continues for the following rivers in Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
For the Lookout Creek...including Flintstone, New England...Minor
flooding is forecast.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-061800-
/O.EXT.KFFC.FL.W.0124.221206T0825Z-221206T1800Z/
/ENGG1.1.ER.221206T0529Z.221206T0800Z.221206T1200Z.NO/
325 AM EST Tue Dec 6 2022
...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING TO THIS
AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Lookout Creek near New England.
* WHEN...From early this morning to this afternoon.
* IMPACTS...At 13 feet, Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 3:00 AM EST Tuesday the stage was 13 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 AM EST Tuesday was 13.0 feet.
- Forecast...The river is expected to fall below flood stage
later this morning.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC117-061945-
/O.EXT.KFFC.FL.W.0123.000000T0000Z-221206T1938Z/
/CMGG1.1.ER.221206T0427Z.221206T0900Z.221206T1338Z.UU/
325 AM EST Tue Dec 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Big Creek at GA 9 near Cumming.
* WHEN...Until this afternoon.
* IMPACTS...At 7 feet, Minor flooding continues to expand into the
natural flood plain of the creek upstream and downstream from the
gage at Atlanta Highway or Georgia Highway 9. Large portions of
the sidewalk and boardwalk of the Big Creek Greenway will be
flooded. The areas under the Georgia 400 Highway and McFarland
Road will be covered with around two feet of water. A portion of
the sidewalk under Majors Road will be covered with around 3 feet
of water.
* ADDITIONAL DETAILS...
- At 2:45 AM EST Tuesday the stage was 6.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 AM EST Tuesday was 6.7 feet.
- Forecast...The river is expected to rise to a crest ti around
7 feet early this morning. It will then fall below flood
stage later his morning.
- Flood stage is 6 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-062030-
/O.EXT.KFFC.FL.W.0122.000000T0000Z-221207T1715Z/
/APHG1.1.ER.221206T0555Z.221206T1800Z.221207T1115Z.NO/
325 AM EST Tue Dec 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 9 feet, Minor flooding expands along the creek from
near Cumming to Alpharetta and Roswell. Backyards of homes off
Seale Drive and Gunter Court and portions of the Golf of Georgia
begin to flood. The Big Creek Greenway experiences significant
flooding up to 3 feet deep...which results in closure of most of
the paths. This especially occurs upstream and downstream from the
gage on Kimball Bridge Road and Rock Mill Park. A large portion of
the YMCA Campground off Preston Ridge Road will be under a foot of
water.
* ADDITIONAL DETAILS...
- At 3:00 AM EST Tuesday the stage was 7.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 AM EST Tuesday was 7.3 feet.
- Forecast...The river is expected to rise to a crest of 8.8
feet this afternoon. It will then fall below flood stage
tomorrow morning.
- Flood stage is 7 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$893
WGUS82 KFFC 061513
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
Issued by National Weather Service Jackson MS
1013 AM EST Tue Dec 6 2022
...The Flood Warning is extended for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-070315-
/O.EXT.KFFC.FL.W.0122.000000T0000Z-221208T1200Z/
/APHG1.1.ER.221206T0555Z.221207T1200Z.221208T0600Z.NO/
1013 AM EST Tue Dec 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until Thursday morning.
* IMPACTS...At 8.0 feet, Minor flooding continues to expand further
into the woodlands and fields along the creek from near Cumming in
south Forsyth County to Alpharetta and Roswell in north Fulton
County. Additional portions of The Big Creek Greenway have minor
flooding with 1 to 2 feet of water. Most of the walking and biking
paths will be closed...especially upstream and downstream from the
gage on Kimball Bridge Road and near Rock Mill Park. Portions of
the YMCA Campground off Preston Ridge Road will flood.
* ADDITIONAL DETAILS...
- At 10:00 AM EST Tuesday the stage was 8.0 feet.
- Forecast...The river is expected to rise to a crest of 8.6
feet tomorrow morning.
- Flood stage is 7.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$274
WGUS82 KFFC 062017
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
Issued by National Weather Service Jackson MS
317 PM EST Tue Dec 6 2022
...The Flood Warning is extended for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-070830-
/O.EXT.KFFC.FL.W.0122.000000T0000Z-221208T1415Z/
/APHG1.1.ER.221206T0555Z.221207T0600Z.221208T0815Z.NO/
317 PM EST Tue Dec 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until late Thursday morning.
* ADDITIONAL DETAILS...
- At 3:00 PM EST Tuesday the stage was 8.5 feet.
- Forecast...The river is expected to rise to a crest of 8.8
feet just after midnight tonight.
- Flood stage is 7.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$977
WGUS82 KFFC 070257
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
957 PM EST Tue Dec 6 2022
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
For the Big Creek...including Alpharetta...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-071500-
/O.CON.KFFC.FL.W.0122.000000T0000Z-221208T1415Z/
/APHG1.1.ER.221206T0555Z.221207T0245Z.221208T0645Z.NO/
957 PM EST Tue Dec 6 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THURSDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until late Thursday morning.
* IMPACTS...At 9.0 feet, Minor flooding expands along the creek from
near Cumming to Alpharetta and Roswell. Backyards of homes off
Seale Drive and Gunter Court and portions of the Golf of Georgia
begin to flood. The Big Creek Greenway experiences significant
flooding up to 3 feet deep...which results in closure of most of
the paths. This especially occurs upstream and downstream from the
gage on Kimball Bridge Road and Rock Mill Park. A large portion of
the YMCA Campground off Preston Ridge Road will be under a foot of
water.
* ADDITIONAL DETAILS...
- At 9:45 PM EST Tuesday the stage was 8.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 PM EST Tuesday was 8.8 feet.
- Forecast...The river is expected to rise to a crest of 8.8
feet tomorrow morning. It will then fall below flood stage
early Thursday morning.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
8.8 feet on 04/14/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$846
WGUS82 KFFC 070813
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
313 AM EST Wed Dec 7 2022
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-072015-
/O.EXT.KFFC.FL.W.0122.000000T0000Z-221208T1245Z/
/APHG1.1.ER.221206T0555Z.221207T0800Z.221208T0645Z.NO/
313 AM EST Wed Dec 7 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until tomorrow morning.
* IMPACTS...At 9 feet, Minor flooding expands along the creek from
near Cumming to Alpharetta and Roswell. Backyards of homes off
Seale Drive and Gunter Court and portions of the Golf of Georgia
begin to flood. The Big Creek Greenway experiences significant
flooding up to 3 feet deep...which results in closure of most of
the paths. This especially occurs upstream and downstream from the
gage on Kimball Bridge Road and Rock Mill Park. A large portion of
the YMCA Campground off Preston Ridge Road will be under a foot of
water.
* ADDITIONAL DETAILS...
- At 3:00 AM EST Wednesday the stage was 9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 AM EST Wednesday was 9.0 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight.
- Flood stage is 7 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$295
WGUS82 KFFC 071410
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
910 AM EST Wed Dec 7 2022
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-080215-
/O.CON.KFFC.FL.W.0122.000000T0000Z-221208T1245Z/
/APHG1.1.ER.221206T0555Z.221207T0800Z.221208T0645Z.NO/
910 AM EST Wed Dec 7 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until tomorrow morning.
* IMPACTS...At 9 feet, Minor flooding expands along the creek from
near Cumming to Alpharetta and Roswell. Backyards of homes off
Seale Drive and Gunter Court and portions of the Golf of Georgia
begin to flood. The Big Creek Greenway experiences significant
flooding up to 3 feet deep, which results in closure of most of
the paths. This especially occurs upstream and downstream from the
gage on Kimball Bridge Road and Rock Mill Park. A large portion of
the YMCA Campground off Preston Ridge Road will be under a foot of
water.
* ADDITIONAL DETAILS...
- At 3:00 AM EST Wednesday the stage was 9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 AM EST Wednesday was 9 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 2.1 feet
Sunday evening.
- Flood stage is 7 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$160
WGUS82 KFFC 071906
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
206 PM EST Wed Dec 7 2022
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-080715-
/O.CON.KFFC.FL.W.0122.000000T0000Z-221208T1245Z/
/APHG1.1.ER.221206T0555Z.221207T0800Z.221208T0645Z.NO/
206 PM EST Wed Dec 7 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until tomorrow morning.
* IMPACTS...At 8.4 feet, Minor flooding expands along the creek from
near Cumming to Alpharetta and Roswell. Backyards of homes off
Seale Drive and Gunter Court and portions of the Golf of Georgia
begin to flood. The Big Creek Greenway experiences significant
flooding up to 3 feet deep...which results in closure of most of
the paths. This especially occurs upstream and downstream from the
gage on Kimball Bridge Road and Rock Mill Park. A large portion of
the YMCA Campground off Preston Ridge Road will be under a foot of
water.
* ADDITIONAL DETAILS...
- At 3:00 AM EST Wednesday the stage was 9.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 AM EST Wednesday was 9.0 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 2.1 feet
Sunday evening.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
9.1 feet on 04/09/1983.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$631
WGUS82 KFFC 080136
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
836 PM EST Wed Dec 7 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
GAC117-121-080245-
/O.CAN.KFFC.FL.W.0122.000000T0000Z-221208T0136Z/
/APHG1.1.ER.221206T0555Z.221207T0930Z.221207T2352Z.NO/
836 PM EST Wed Dec 7 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Creek near Alpharetta.
* ADDITIONAL DETAILS...
- At 8:15 PM EST Wednesday the stage was 6.4 feet.
- Forecast...The river is expected to fall to 2 feet Monday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 5, 7:03 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Dec 5, 7:03 PM EST, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 703 PM EST Mon Dec 5 2022 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Tuesday) Issued at 225 PM EST Mon Dec 5 2022 Zonal flow aloft has allowed for a plume of moisture to overrun the CAD wedge, resulting in rainfall across much of north Georgia. The rain that has fallen has merely reinforced the cool airmass within the wedge today. The warm front draped over the Gulf Coast this morning has been able to drift northward ever so slightly, but has yet to penetrate the county warning area thanks to the strength of the CAD layer. The next round of rain that will plague much of the short term forecast has initiated over portions of northwest Georgia and will linger across much of the forecast area through tomorrow. While the rain will keep cooler max temperatures in the 40s and 50s along and north of I-20 within the wedge, temperatures could warm up into the 60s and low 70s across the southern tier if the warm front is able to successfully push further north. Have mixed in cooler temperatures through the overnight as it is likely that the wedge will hold for locations along and north of I-20. Tonight, dense patchy fog may develop for areas under the influence of the wedge during periods of light wind and any breaks in rainfall. By tomorrow morning, the wedge is expected to begin to erode slightly as the high pressure shifts off the eastern seaboard, allowing for the warm front to advance further north. During the morning hours, a low end chance for a rumble of thunder exists as MUCAPE around 250 J/kg is progged across portions of western Georgia. However, confidence is low in thunderstorm chances given that the instability is elevated and quite limited. A dreary, but warmer Tuesday can be expected with high temperatures in the upper 50s to mid 70s across the forecast area. KAL && .LONG TERM... (Wednesday morning through next Sunday) Issued at 225 PM EST Mon Dec 5 2022 As the extended period begins on Wednesday morning, both the upper level and surface flow will shift to a southwesterly direction, which will help scour out the CAD wedge over northeast Georgia. The warm front blocked by the wedge during the short term period will then advance northward, clearing Georgia to the north and stalling around the Tennessee River Valley area. However, some uncertainty remains with respect on exactly where it will stall. Warm and moist air will advect into the region behind the warm front and persist into the later parts of the week. Low temperatures on Wednesday and Thursday morning will be unseasonably warm, in the mid 50s to low 60s across the area, which will be 20-25 degrees above climatological normals. Highs each day are then expected to be in the 70s across the area and nearing 80 in east-central Georgia, which will be about 12-18 degrees above climatological normals. Scattered showers will remain possible in north Georgia due to the influence of the stalled front on Wednesday and Thursday. The highest PoPs are forecast to be in the far northern tier closest to the front, while PoPs will be minimal in central Georgia. Rainfall totals could range between 0.5-0.75" across the far northern tier on those two days, but no flash flooding concerns are anticipated at this time. An upper shortwave will swing eastward from the Great Plains towards the Midwest Thursday afternoon into Friday morning. Meanwhile, a surface low will deepen to the immediate east of this disturbance, with a cold front extending southward into the Mississippi River Valley by early Friday morning. Mid-range guidance is beginning to come into better agreement with the timing and movement of this system, indicating the surface low will move northeastward towards the Great Lakes by Friday night. Some inconsistency between solutions still remains, with precipitation ahead of the cold front pushing into northwest Georgia as early as early Friday afternoon and as late as Friday night. It appears that the front will become more moisture-starved as it moves into central Georgia, so rain chances will once again be favored across north Georgia. At this time, the potential for severe weather appears to be marginal, with the highest low-level and deep-layer bulk shear being displaced from any surface-based instability. However, will continue to monitor this potential as the forecast continues to evolve. The front is forecast to clear the forecast area to the southeast during the morning hours on Saturday. A weak upper ridge and surface high are then expected to slide over the Southeast CONUS as the front moves through Georgia, allowing a brief reprieve from the rain on Saturday. With cooler air behind the cold front, low temperatures this weekend are expected to be in the 40s and high temperatures are expected to be in the upper 50s and 60s each day. On Sunday, there are signals of a quick-moving shortwave and an associated surface low bring a return of rain chances to the area. However, by that time, models become highly inconsistent in resolving the progressive upper level pattern, and thus confidence is low for conditions on Sunday and beyond. King && .AVIATION... (00Z TAFS) Issued at 654 PM EST Mon Dec 5 2022 IFR/LIFR conditions will persist through the overnight hours with widespread low clouds and areas of fog. Cigs will largely remain between 300-500 ft. Light to moderate rain will be on and off at ATL/AHN sites while CSG/MCN may see a couple isolated shra. Cigs/vsbys will be slow to improve on Tuesday at ATL/AHN sites as wedge remains entrenched, though improvement can be expected at CSG and MCN. Shra will gradually taper Tuesday morning, especially by 18Z. Winds will remain SE to SSE through the period, generally 4-8 kts. //ATL Confidence...Avi Update... Medium confidence on cig/vsby improvement timing on Tuesday. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 46 60 55 71 / 100 50 20 10 Atlanta 49 66 59 71 / 80 50 10 20 Blairsville 43 59 52 66 / 100 60 60 50 Cartersville 46 65 56 72 / 100 60 30 30 Columbus 59 75 61 76 / 30 20 0 0 Gainesville 45 58 54 70 / 100 60 40 30 Macon 56 73 59 76 / 50 20 10 0 Rome 49 68 58 72 / 100 70 40 50 Peachtree City 51 70 59 73 / 70 50 10 10 Vidalia 57 75 58 78 / 40 20 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....King AVIATION...RW
Hazardous weather outlook, Dec 5, 7:21 PM EST, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 721 PM EST Mon Dec 5 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 721 PM EST Mon Dec 5 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Widespread rainfall will persist tonight across much of north Georgia. Rain could be locally heavy at times. Localized flooding concerns could arise with quick rises on small streams and creeks are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers will continue on Tuesday in parts of north Georgia. Localized flooding will continue to be possible along with rises on smaller creeks, streams and rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 9:25 PM EST | River Flood Warning | FFC | Forsyth | 22 hr |
| Dec 5, 11:12 PM EST | River Flood Warning | FFC | Dade | 20 hr |
| Dec 6, 10:33 AM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Dec 6, 3:42 PM EST | River Flood Warning | FFC | Cherokee | 11 hr |
| Dec 6, 5:17 PM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 58 more | 18 hr |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.